Format

Send to:

Choose Destination
See comment in PubMed Commons below
Plast Reconstr Surg. 2009 Jun;123(6):1842-63. doi: 10.1097/PRS.0b013e31818236d7.

Foreign body granulomas after all injectable dermal fillers: part 1. Possible causes.

Author information

  • 1Division of Plastic Surgery, University of California, San Diego, Calif, USA. glemperle@aol.com

Abstract

SUMMARY:

Genuine granuloma formation following implantation of injectable dermal fillers is a rare complication, with incidences ranging from one in 100 patients (1 percent) to one in 5000 (0.02 percent). Foreign body granulomas occur several months to years after injection at all implantation sites at the same time. Without treatment, they may grow to the size of beans, remain virtually unchanged for some years, and then resolve spontaneously. Three clinical and histologic types of foreign body granulomas can be distinguished:Permanent implants are not characterized by a higher rate of foreign body granuloma per se than temporary implants; however, their clinical appearance is more pronounced and their persistence longer if not treated adequately.

PMID:
19483587
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk